• question-icon

    What causes burning sensation in throat while on Zoloft?

default
Posted on Wed, 1 Jun 2016 in Ear, Nose and Throat Problems
Question: Hi, i am taking zolof for almost 8montg and at the firt month i went to the ER with horrible burning pain in my throaw. They said it was the zolof gave me an anstesia for 2 days and send me home. Tomight it happen again i an seriousy in disconfort but dont want to go to the ER bubdont know hi to fix it or make it fel bettr. Can i do something or just go the ER?
doctor
Answered by Dr. Panagiotis Zografakis 1 hour later
Brief Answer:
esophagitis?

Detailed Answer:
Hello,

I suppose you mean burning pain in your throat? The only related side effects of zoloft to your symptom are esophagitis and dryness in the mouth and throat. Esophagitis is more likely to cause burning pain and difficulty to swallow food (because of the pain). I don't know what you mean by "anstesia". This is not a drug (at least not an easily found on the internet). If it's a drug can you please tell me the active ingredient? It should be written on the box or the prescription.

If it's esophagitis then documentation with an upper gastrointestinal endoscopy is required. If positive, then you're going to have to substitute zoloft for another drug, with guidance from your psychiatrist. Unfortunately you can't do much without a diagnosis. In esophagitis a proton pump inhibitor will help but establishment of the diagnosis comes first.

I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 19 hours later
Hi yes let me clarify sorry english is my second language. After ibtake zolof at night like an hour later or something it hurts a lot like if i had swalled a stick and it was stuck in my throat. And after a while it burns really bad. I just had an endoscopy a month ago and they said i was find. Last time when i went to the ER the doctor said sometimes the pill got stuck and gave a liquid kind of sticky to drink that night tha made my trhoat nume and i could nit feel the hurt or burn. I took the pill again half ahor ago and i am sitting because it hurts again and i am afraid to go to bed because that is when it got really bad yesterday.
doctor
Answered by Dr. Panagiotis Zografakis 9 hours later
Brief Answer:
Alternate treatment?

Detailed Answer:
I see... I understand that they've probably given you a local anesthetic for the pain, which caused the numbness after drinking it. This is fine if it worked the last time, unless you have cardiovascular disorders like arrhythmias. If you don't then there is no problem to take it again. Xylocaine is commonly used local anesthetic, perhaps that was it?

Since you seem to have trouble when taking the pill , perhaps you should talk to your psychiatrist and discuss about alternative regimen. If you had no esophagitis a month ago, then you probably don't have esophagitis now either.

So in conclusion, I believe that you should discuss this problem with your psychiatrist to assess the need for zoloft or switching to another drug. The symptoms can be alleviated by a local anesthetic, if it's too annoying.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3691 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2...

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't...

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling...

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining...

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet...

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2